MAUDE Adverse Event Report: LEXINGTON MEDICAL, INC. AEON ENDOSCOPIC STAPLER; STAPLE, IMPLANTABLE

LEXINGTON MEDICAL, INC. AEON ENDOSCOPIC STAPLER; STAPLE, IMPLANTABLE
Model Number AESR45P
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code Bronchial Hemorrhage (4456)
Date of Event 06/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No definitive root cause could be found by inspecting the returned reload.No defects were noted, nor were extreme wear or damage present.Based on provided information and inspection of the returned product, it is possible that the following properties of the procedure could have contributed to malformed staples, in descending order of suspected contribution: that the tissue was perceived as thick by the sales representative, and that the surgeon fired quickly and did not allow the lung tissue to compress.The fibrotic nature of the tissue.A staple from the prior firing was dragged along the cut line of this firing.
 
Event or Problem Description
An aeon aesh060 handle was used with an aesr45p reload on the third firing of a vats wedge resection on thick parenchyma tissue.The reload was fired fully and retracted.Upon opening of the jaws, the surgeon noted there was bleeding and unformed staples along the staple line.

Brand Name
AEON ENDOSCOPIC STAPLER
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
LEXINGTON MEDICAL, INC.
23 crosby drive
bedford MA 01730
Manufacturer (Section G)
LEXINGTON MEDICAL INC.
23 crosby drive
bedford MA 01730
Manufacturer Contact
rainer maas
23 crosby drive
bedford, MA 01730
6172099817
MDR Report Key17327065
Report Number3012998149-2023-00003
Device Sequence Number6658155
Product Code GDW
UDI-Device Identifier00851574008875
UDI-Public(01)00851574008875(17)271031(10)22BR671
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K222210
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAESR45P
Device Lot Number22BR671
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2023
Initial Report FDA Received Date07/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AEON ENDOSCOPIC SHORT HANDLE AESH060 LOT 23BH527
Outcome Attributed to Adverse Event Other;
Patient SexUnknown